Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Aug 25, 2011, 12:59 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2011, 12:59 PM MDT (18:59 UTC)
- Expired
- Aug 25, 2011, 8:05 PM MDT
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS83 KUNR 251859 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1259 PM MDT THU AUG 25 2011 ...RED FLAG WARNING THROUGH 10 PM MDT FOR DRY LIGHTNING FOR NORTHEASTERN WYOMING... .THUNDERSTORMS WILL MOVE ACROSS NORTHEAST WYOMING THIS AFTERNOON AND EVENING. WITH THE DRY AIR AT THE SURFACE...VERY LITTLE RAINFALL IS EXPECTED. ALONG WITH THE DRY LIGHTNING...ERRATIC AND GUSTY WINDS WILL OCCUR IN THE VICINITY OF THE THUNDERSTORMS. WYZ259-297-298-260400- /O.NEW.KUNR.FW.W.0002.110825T1859Z-110826T0400Z/ SOUTHERN CAMPBELL-NORTHERN CAMPBELL- LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 1259 PM MDT THU AUG 25 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 259...297...AND 298. THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * FIRE WEATHER ZONES 259...297...AND 298. * DRY LIGHTNING WITH THUNDERSTORMS. * RELATIVE HUMIDITY OF 10 TO 15 PERCENT. * ERRATIC WINDS WITH GUSTS TO 50 MPH IN THE VICINITY OF THUNDERSTORMS. * THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY...AND DRY LIGHTNING WILL INCREASE THE CHANCE OF FIRE STARTS AND CRITICAL FIRE WEATHER BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
739 WWUS83 KUNR 252048 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 248 PM MDT THU AUG 25 2011 ...RED FLAG WARNING THROUGH 10 PM MDT FOR DRY LIGHTNING FOR NORTHEASTERN WYOMING... .THUNDERSTORMS WILL MOVE ACROSS NORTHEAST WYOMING THIS AFTERNOON AND EVENING. WITH THE DRY AIR AT THE SURFACE...VERY LITTLE RAINFALL IS EXPECTED. ALONG WITH THE DRY LIGHTNING...ERRATIC AND GUSTY WINDS WILL OCCUR IN THE VICINITY OF THE THUNDERSTORMS. WYZ259-297-298-260400- /O.CON.KUNR.FW.W.0002.000000T0000Z-110826T0400Z/ SOUTHERN CAMPBELL-NORTHERN CAMPBELL- LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 248 PM MDT THU AUG 25 2011 A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * FIRE WEATHER ZONES 259...297...AND 298. * DRY LIGHTNING WITH THUNDERSTORMS. * RELATIVE HUMIDITY OF 10 TO 15 PERCENT. * ERRATIC WINDS WITH GUSTS TO 50 MPH IN THE VICINITY OF THUNDERSTORMS. * THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY...AND DRY LIGHTNING WILL INCREASE THE CHANCE OF FIRE STARTS AND CRITICAL FIRE WEATHER BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
104 WWUS83 KUNR 252232 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 432 PM MDT THU AUG 25 2011 ...RED FLAG WARNING THROUGH 10 PM MDT FOR DRY LIGHTNING FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... .THUNDERSTORMS WILL MOVE ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. WITH THE DRY AIR AT THE SURFACE...VERY LITTLE RAINFALL IS EXPECTED OUTSIDE OF THE HEAVIEST STORMS. ALONG WITH THE DRY LIGHTNING...ERRATIC AND GUSTY WINDS TO 50 MPH WILL OCCUR IN THE VICINITY OF THE THUNDERSTORMS. SDZ260>264-WYZ299-260400- /O.EXA.KUNR.FW.W.0002.000000T0000Z-110826T0400Z/ NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS- SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- WYOMING BLACK HILLS- 432 PM MDT THU AUG 25 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING FOR PARTS OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * DRY LIGHTNING WITH THUNDERSTORMS. * ERRATIC WINDS WITH GUSTS TO 50 MPH IN THE VICINITY OF THUNDERSTORMS. * THE DRY LIGHTNING AND ERRATIC WIND GUSTS WILL INCREASE THE CHANCE OF FIRE STARTS AND CRITICAL FIRE WEATHER BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ259-297-298-260400- /O.CON.KUNR.FW.W.0002.000000T0000Z-110826T0400Z/ SOUTHERN CAMPBELL-NORTHERN CAMPBELL- LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 432 PM MDT THU AUG 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * FIRE WEATHER ZONES 259...297...AND 298. * DRY LIGHTNING WITH THUNDERSTORMS. * RELATIVE HUMIDITY OF 10 TO 15 PERCENT. * ERRATIC WINDS WITH GUSTS TO 50 MPH IN THE VICINITY OF THUNDERSTORMS. * THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITY...AND DRY LIGHTNING WILL INCREASE THE CHANCE OF FIRE STARTS AND CRITICAL FIRE WEATHER BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
538 WWUS83 KUNR 260205 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 805 PM MDT THU AUG 25 2011 SDZ260>264-WYZ259-297>299-260315- /O.CAN.KUNR.FW.W.0002.000000T0000Z-110826T0400Z/ NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS- SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- SOUTHERN CAMPBELL-NORTHERN CAMPBELL- LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-WYOMING BLACK HILLS- 805 PM MDT THU AUG 25 2011 ...RED FLAG WARNING IS CANCELLED FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR DRY LIGHTNING HAS DECREASED THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:06 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 25, 10:06 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1006 AM MDT THU AUG 25 2011 .DISCUSSION...15Z SURFACE ANALYSIS HAD COOL FRONT FROM SOUTHERN SK INTO CENTRAL MT...AND TROUGH ACROSS EASTERN MT INTO EASTERN CO. 12Z KUNR SOUNDING SHOWED POTENTIAL TEMPERATURES AROUND 101F THIS AFTERNOON...SO WILL UP TEMPERATURES A BIT IN THE FOOTHILLS OF THE BLACK HILLS. REST OF AREA LOOKS OK. SHORTWAVE OVER NORTHWEST WY/SOUTH CENTRAL MT WILL MOVE INTO THE WESTERN PORTIONS OF THE CWA THIS AFTERNOON. COOL FRONT WILL SINK INTO SOUTHEAST MT LATE. VERY STEEP LAPSE RATES. SOME POTENTIAL FOR TS LATE THIS AFTERNOON IN THE WEST SO WILL ADD TO FORECAST. && .FIRE WEATHER...TROUGH/DRY-LINE WILL SHIFT SLOWLY EAST THIS AFTERNOON AS ATMOSPHERE MIXES OUT INTO THE BLACK HILLS/FAR WESTERN SD. VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ALONG AND WEST OF THE DRY-LINE ALONG WITH HOT TEMPERATURES. WINDS WILL BE RELATIVELY LIGHT. HAVE INTRODUCED TS TO THE FORECAST IN THE FAR WEST LATE THIS AFTERNOON. WILL HAVE TO WATCH FOR DRY LIGHTNING. && .PREV DISCUSSION... /ISSUED 308 AM MDT THU AUG 25 2011/ DISCUSSION...08Z SURFACE ANALYSIS HAS HIGH PRESSURE OVER THE EASTERN DAKOTAS INTO MINNESOTA WITH WEAK LEE TROF DEVELOPING ACROSS EASTERN MONTANA AND WYOMING. UPPER LEVEL ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE SOUTHERN ROCKIES...WITH RIDGING EXTENDING NORTHWARD ACROSS THE NORTHERN ROCKIES AND PLAINS. SKIES ARE MOSTLY CLEAR WITH LIGHT SOUTHERLY WINDS AT MOST LOCATIONS. WINDS ARE A BIT STRONGER AT 10 TO 20 MPH ACROSS NORTHEAST WYOMING AND FAR SOUTHWESTERN SOUTH DAKOTA. TEMPS ARE IN THE 60S AND 70S. A MOSTLY DRY AND WARM WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WORK WEEK. TEMPERATURES WILL BE WARMEST TODAY...BEFORE ANOTHER COOL FRONT DROPS TEMPS SLIGHTLY FOR FRIDAY AND THE START OF THE WEEKEND. TODAY WILL BE MOSTLY SUNNY AND HOT WITH HIGHS GENERALLY IN THE 90S. A FEW LOCATIONS FROM PINE RIDGE...TO THE BADLANDS...AND TO THE PHILIP AREA WILL BE AROUND 100 DEGREES. SOUTHERLY WINDS WILL INCREASE ACROSS THE SOUTH DAKOTA PLAINS AS LEE TROF STRENGTHENS AND SHIFTS EAST. A COOL FRONT WILL APPROACH NORTHWESTERN PORTIONS OF THE CWA BY LATE AFTERNOON. ATMOSPHERE WILL DRY OUT AHEAD OF THE FRONT...ESPECIALLY ACROSS NORTHEASTERN WY AND WESTERN PORTIONS OF THE BLACK HILLS...WHERE HUMIDITIES WILL DROP TO 8 TO 15 PERCENT IN THE AFTERNOON. WINDS ARE EXPECTED TO BE ON THE LIGHTER SIDE...LESS THAN 15 MPH...ACROSS FAR WESTERN PORTIONS OF THE CWA BEFORE THE COLD FRONT MOVES THROUGH. COLD FRONT WILL DROP THROUGH WESTERN AREAS IN THE LATE AFTERNOON AND SOUTHEASTERN PORTIONS OF THE CWA LATE TONIGHT. ANY CHANCES FOR SHOWERS AND STORMS SHOULD BE POST FRONTAL TONIGHT. FRIDAY WILL SEE A RETURN TO TEMPS SIMILAR TO TODAY AS CANADIAN HIGH PRESSURE MOVES INTO ND. HIGHS WILL BE IN THE 80S AND LOWER 90S. A LOW PRESSURE SYSTEM WILL MOVE ACROSS MT FRIDAY NIGHT. AS HIGH MOVES EAST...RETURN FLOW WILL DEVELOP AND BRING INCREASING MOISTURE TO WESTERN AREAS. COULD SEE A FEW SHOWERS AND STORMS DEVELOP OR MOVE INTO NORTHEASTERN WY AND FAR WESTERN SD FRIDAY NIGHT. A STRONGER SHORTWAVE WILL CROSS THE NORTHERN PLAINS SATURDAY INTO SATURDAY NIGHT...BRINGING BETTER CHANCES FOR PRECIPITATION. HIGHS WILL BE CLOSER TO AVERAGE...IN THE 80S TO AROUND 90 DEGREES. EXTENDED...UPPER RIDGE OVER SWRN CONUS WILL SLOWLY BREAKDOWN THRU THE EXTENDED WITH ZONAL UPPER FLOW SLOWLY BECOMING MORE SOUTHWESTERLY. PERIODIC UPPER DISTURBANCES WILL MOVE THRU THE UPPER FLOW BRINGING NEAR DAILY CHANCES OF THUNDERSTORMS... MAINLY IN THE AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. SCT TSTMS WILL BE POSSIBLE AFTER 00Z FRIDAY WITH LOCAL MVFR/IFR CONDITIONS POSSIBLE IN ANY TSTMS. FIRE WEATHER...A COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON. AHEAD OF THIS FRONT...HOT TEMPERATURES AND DRY CONDITIONS ARE EXPECTED. MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT WILL PREVAIL OVER NORTHEASTERN WYOMING AND EXTREME WESTERN SOUTH DAKOTA THIS AFTERNOON. THE BIGGEST IMPACT OF THE FRONT WILL BE AN INCREASE IN WIND SPEED AND A WIND SHIFT TO THE NORTHWEST FOR A COUPLE OF HOURS VERY LATE IN THE AFTERNOON. COOLER AIR AND HIGHER HUMIDITIES WILL FILTER INTO THE AREA BEHIND THE COLD FRONT. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && HELGESON
Hazardous weather outlook, Aug 25, 10:45 AM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1045 AM MDT THU AUG 25 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1045 AM MDT (1145 AM CDT) THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER WILL BE IN THE VERY HIGH CATEGORY THIS AFTERNOON ACROSS FAR SOUTHWESTERN SOUTH DAKOTA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON OVER NORTHEASTERN WYOMING AND EXTREME WEST CENTRAL SOUTH DAKOTA. THE SLIGHT CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA TONIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...GUSTY WINDS MAY ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND MAINLY DRY CONDITIONS WILL ALLOW THE VERY HIGH GRASSLAND FIRE DANGER TO PERSIST ACROSS SOUTHWESTERN SOUTH DAKOTA THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. A FEW STORMS COULD BE STRONG ON SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Wyoming, 2011Red Flag Warnings in South Dakota, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.